Parkinson's Movement
12,702 members11,289 posts

DIPHENHYDRAMINE, therapeutic?

As I write this I am back to feeling well-managed. However a few days ago I bought a wrist cuff blood pressure device for my wife and became quite upset with my personal b/p measurements. The machine was about 35% high in its readings, of course. but until I visited a phaarmacy and had my b/p measured by a reliable device I was very concerned. I was so concerned that I had stopped the 1/2 tabs of dipenhydramine that I normally take along with a 1/2 tab of sinemet and a 250 mg gaba-plex capsule, because I knew that prolonged use of diphenhydramine sometimes reduces flow through the vessels. For the 2 days or so that I discontinued that component of my regimen I was sorely struck down in quality of life. Today I am convinced that for me, diphenhydramine used in small regular doses is an important therapeutic step to continue in order maintain my day to day functioning. Feeling better now and the b/p remains normal.

9 Replies
oldestnewest

Interesting how often a medicine "holiday" can clear up a few issues. Good heads up on the unreliability of wrist cuff blood pressure devices, thanks. 

1 like
Reply

I am pleased to be helpful, you are welcome.

Reply

It can accumulate in the body and cause bad dreams with acting out. So does sinamet though. Just be on the watch.

1 like
Reply

Do have complicated narrative style (with a plot and fully developed characters) dreams but not bad ones. If only there was a way to record one's dreams I could provide interesting material to a scriptwriter. Thanks for the helpful warning.

Reply

I should say detailed dreams--try a dream journal. Write down first thing in the a.m. before you get up!

Reply

Glad you resolved that BP issue quickly. Wrist cuffs are often inaccurate. While harder to use the arm cuffs are more reliable. If you have a Walgreen's near you, their cuffs come with a lifetime warranty. So if you need to buy a new one, check them out.

1 like
Reply

Did buy the wife's at the Walgreen's and they were very helpful, they allowed reimbursement of the full cost. 

1 like
Reply

I took mine the other day as I've started taking ropinirole and I know it can elevate blood pressure. Truly, the reading I got was incompatible with life and I was about to get my husband to call an ambulance when my son heard me squeaking and kindly pointed out that I'd got the cuff really badly positioned. I don't know why that caused such a dreadful reading but the next two were fine. I am laughing now but it did give me a fright. 

2 likes
Reply

I know it, frightening! My fright was something like 192 over 89 and several repeats about the same. I thought about going to the ER. How bad was the reading for your scare? Awfully tense moment wasn't it?

Reply

You may also like...